MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017 & 2018.The lens remains implanted.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxr00 11.5 diopter intraocular lens (iol) was implanted in the patient's right eye (od) on (b)(6) 2017.Post-operatively, the patient complaint of day and nighttime starbursts and halos, which has made it dangerous to drive.The patient also complaint of glare, especially when driving.Reportedly, the patient has to wear cheaters to perform up-close work and states he has dry eye, but is taking over the counter medication for this.The patient also had a lasik consultation, which he was advised would not help with the current issue.The patient will be meeting with the surgeon on (b)(6) 2018 to discuss options of having the lens exchanged.No additional information was provided.The patient had bilateral lenses implanted.This report will capture the lens implanted in the patient''s right eye.A separate report will be filed for the left eye.
 
Additional Manufacturer Narrative
This supplemental report pertains to od.Date of explant: if explanted, give date: (b)(6) 2018.Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search revealed that no similar complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This supplemental report pertains to right eye (od); per new information received, patient reportedly continues to experience starburst with some type of lights, but less than the previous lens.It was noted that distant vision is the same as the previous lens.Patient's vision when reading the computer screen is perfect and uses cheaters for reading very small print.Patient had no issues with driving.Patient's follow-up appointment will be on (b)(6) 2018 possibly to remove stitch.In addition to follow-up, sa60wf 12.0 lens was implanted on patient's od.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7338610
Report Number9614546-2018-00251
Device Sequence Number120798
Product Code POE
UDI-Device Identifier05050474591677
UDI-Public(01)05050474591677(17)210918
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/18/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0115
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer03/28/2018
05/07/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date04/25/2018
06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;